Alert archive / Nevada / High Wind Watches in 2013
High Wind Watch 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Sep 23, 2013, 2:57 PM PDT for Inyo County, California; Clark County, Nye County, Nevada. It took effect at Sep 24, 2013, 5:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 23, 2013, 2:57 PM PDT (21:57 UTC)
- In effect from
- Sep 24, 2013, 5:00 PM PDT
- Expired
- Sep 24, 2013, 10:21 AM PDT
- In force
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3094 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
625 WWUS75 KVEF 232157 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 257 PM PDT MON SEP 23 2013 ...POTENTIAL OF STRONG WINDS ALONG THE EASTERN SIERRA SLOPES AND SPRING MOUNTAINS TUESDAY NIGHT INTO WEDNESDAY... .A STRONG BELT OF WESTERLY WINDS ALOFT WILL BE INTERCEPTED BY THE SOUTHERN SIERRA NEVADA AND SPRING MOUNTAINS TUESDAY NIGHT AND WEDNESDAY. THE WINDS WILL BE DRIVEN BY A STRONG AREA OF LOW PRESSURE MOVING SOUTHEAST OUT OF THE GULF OF ALASKA. CAZ519-520-241100- /O.NEW.KVEF.HW.A.0007.130925T0000Z-130925T1800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 257 PM PDT MON SEP 23 2013 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. * WINDS:SUSTAINED WEST 35 TO 50 MPH WITH GUSTS OF 60 TO 75 MPH. * TIMING: WINDS WILL INCREASE EARLY TUESDAY EVENING...PEAK DURING THE OVERNIGHT HOURS...BEFORE DIMINISHING LATE WEDNESDAY MORNING. * LOCATIONS: ASPENDELL...MOUNT WHITNEY PORTAL...BELOW CANYON OPENING WEST OF HIGHWAY 395. * IMPACTS: DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG HIGHWAY 395 ROADS. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ NVZ019-241100- /O.NEW.KVEF.HW.A.0007.130925T0600Z-130926T0600Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 257 PM PDT MON SEP 23 2013 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR SPRING MOUNTAINS...RED ROCK CANYON...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING. * WINDS:SUSTAINED SOUTH TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * TIMING: WINDS WILL INCREASE LATE TUESDAY EVENING...PEAK DURING THE OVERNIGHT AND WEDNESDAY MORNING...BEFORE DIMINISHING WEDNESDAY EVENING. * LOCATIONS: KYLE CANYON...LEE CANYON...RED ROCK CANYON...BLUE DIAMOND. * IMPACTS: DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ BP
2 follow-up statements
981 WWUS75 KVEF 240937 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 237 AM PDT TUE SEP 24 2013 ...POTENTIAL OF STRONG WINDS ALONG THE EASTERN SIERRA SLOPES AND SPRING MOUNTAINS TONIGHT INTO WEDNESDAY... .A STRONG BELT OF WESTERLY WINDS ALOFT WILL BE INTERCEPTED BY THE SOUTHERN SIERRA NEVADA AND SPRING MOUNTAINS TONIGHT AND WEDNESDAY. THE WINDS WILL BE DRIVEN BY A STRONG AREA OF LOW PRESSURE MOVING SOUTHEAST OUT OF THE GULF OF ALASKA. IN ADDITION...THIS BELT OF WINDS MAY BRING WIDESPREAD WIND GUSTS OVER 40 MPH AND AREAS OF BLOWING DUST TO PORTIONS OF THE MOJAVE DESERT WEDNESDAY AFTERNOON. CAZ519-520-242300- /O.CON.KVEF.HW.A.0007.130925T0000Z-130925T1800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 237 AM PDT TUE SEP 24 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THIS AFTERNOON THROUGH WEDNESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THIS AFTERNOON THROUGH WEDNESDAY MORNING FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY. * WINDS: SUSTAINED WEST 35 TO 50 MPH WITH GUSTS OF 60 TO 75 MPH. THE STRONGEST WINDS ARE LIKELY ABOVE 5000 FEET. * TIMING: WINDS WILL INCREASE LATE THIS AFTERNOON...PEAK DURING THE OVERNIGHT HOURS...BEFORE DIMINISHING LATE WEDNESDAY MORNING. * LOCATIONS: ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA * IMPACTS: DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS... AND ANY HIGH-PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG HIGHWAY 395 ROADS. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ NVZ019-242300- /O.CON.KVEF.HW.A.0007.130925T0600Z-130926T0600Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 237 AM PDT TUE SEP 24 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THIS EVENING THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THIS EVENING THROUGH WEDNESDAY EVENING FOR THE SPRING MOUNTAINS AND RED ROCK CANYON. * WINDS: SUSTAINED SOUTH TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. THE STRONGEST WINDS ARE EXPECTED ABOVE 5000 FEET. * TIMING: WINDS WILL INCREASE LATE THIS EVENING...PEAK DURING THE OVERNIGHT HOURS...BEFORE DIMINISHING WEDNESDAY EVENING. * LOCATIONS: THE TOWN OF MT CHARLESTON...RED ROCK...AND OTHER AREAS IN THE SPRING MOUNTAINS. * IMPACTS: DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS... AND ANY HIGH-PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ WOLCOTT
759 WWUS75 KVEF 241721 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1021 AM PDT TUE SEP 24 2013 ...STRONG WINDS ARE EXPECTED ALONG THE EASTERN SIERRA SLOPES AND SPRING MOUNTAINS TONIGHT INTO WEDNESDAY... .A STRONG BELT OF WESTERLY WINDS ALOFT WILL BE INTERCEPTED BY THE SOUTHERN SIERRA NEVADA AND SPRING MOUNTAINS TONIGHT AND WEDNESDAY. THE WINDS WILL BE DRIVEN BY A STRONG AREA OF LOW PRESSURE OFF THE PACIFIC NORTHWEST. IN ADDITION...THIS BELT OF WINDS MAY BRING WIDESPREAD WIND GUSTS OVER 40 MPH AND AREAS OF BLOWING DUST TO PORTIONS OF THE MOJAVE DESERT WEDNESDAY AFTERNOON. CAZ519-250130- /O.UPG.KVEF.HW.A.0007.130925T0000Z-130925T1800Z/ /O.NEW.KVEF.HW.W.0006.130924T2300Z-130926T0200Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 1021 AM PDT TUE SEP 24 2013 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM PDT WEDNESDAY. THIS REPLACES THE HIGH WIND WATCH. * WINDS: SUSTAINED WEST 35 TO 50 MPH WITH GUSTS OF 60 TO 75 MPH. THE STRONGEST WINDS ARE LIKELY ABOVE 5000 FEET. * TIMING: WINDS WILL INCREASE LATE THIS AFTERNOON...PEAK DURING THE OVERNIGHT HOURS...AND REMAIN STRONG INTO THE EARLY EVENING HOURS ON WEDNESDAY. * LOCATIONS: ASPENDELL...WHITNEY PORTAL * IMPACTS: WINDS OF THIS MAGNITUDE CAN LEAD TO PROPERTY...POWER LINE AND TREE DAMAGE. IN ADDITION...LOOSE OBJECTS COULD BE BLOW AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ019-250130- /O.UPG.KVEF.HW.A.0007.130925T0600Z-130926T0600Z/ /O.NEW.KVEF.HW.W.0006.130925T0300Z-130926T0600Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 1021 AM PDT TUE SEP 24 2013 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR SPRING MOUNTAINS..WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 PM PDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SUSTAINED SOUTH TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. THE STRONGEST WINDS ARE EXPECTED ABOVE 5000 FEET. * TIMING: WINDS WILL INCREASE THIS EVENING...PEAK DURING THE OVERNIGHT HOURS AND REMAIN STRONG AT TIMES WEDNESDAY...BEFORE DIMINISHING WEDNESDAY EVENING. * LOCATIONS: THE TOWN OF MT CHARLESTON...RED ROCK * IMPACTS: WINDS OF THIS MAGNITUDE CAN DOWN POWER LINES AND RESULT IN PROPERTY AND TREE DAMAGE. LOOSE OBJECTS CAN BE BLOWN AWAY. DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS... AND ANY OTHER HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 TO 50 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ520-250130- /O.UPG.KVEF.HW.A.0007.130925T0000Z-130925T1800Z/ /O.NEW.KVEF.WI.Y.0030.130924T2300Z-130925T0700Z/ OWENS VALLEY- INCLUDING...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA 1021 AM PDT TUE SEP 24 2013 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE OWENS VALLEY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SUSTAINED WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING: WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. * LOCATIONS: BISHOP...INDEPENDENCE...LONE PINE...OLANCHA * IMPACTS: DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS... AND ANY HIGH-PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG HIGHWAY 395 ROADS. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ521-250130- /O.NEW.KVEF.WI.Y.0030.130924T2300Z-130925T0700Z/ WHITE MOUNTAINS OF INYO COUNTY- 1021 AM PDT TUE SEP 24 2013 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR WHITE MOUNTAINS...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT. * WINDS: SUSTAINED WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING: WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. * LOCATIONS: WESTGARD PASS...BRISTLECONE PINES. * IMPACTS: DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS... AND ANY HIGH-PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Sep 23, 2:31 PM PDT, 26 minutes earlier.
Area forecast discussion, Sep 23, 2:31 PM PDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
231 PM PDT MON SEP 23 2013
.SYNOPSIS...WEAK RIDGING WILL LEAD TO A WARMING TREND THROUGH
TUESDAY. A STRONG AREA OF LOW PRESSURE SAGGING SOUTH INTO THE AREA
MID-WEEK WILL LEAD TO ANOTHER ROUND OF GUSTY WINDS...COOLER
TEMPERATURES...AS WELL AS A CHANCE OF PRECIPITATION ACROSS CENTRAL
NEVADA AND NORTHERN MOHAVE COUNTY. CONDITIONS WILL IMPROVE OVER THE
WEEKEND AS HIGH PRESSURE BUILDS OVER THE AREA ONCE AGAIN.
&&
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...TRANSITORY RIDGE WILL
SHIFT EAST BY TUESDAY AS LONGWAVE TROUGH OVER THE GULF OF ALASKA
SAGS SOUTH INTO THE PACIFIC NORTHWEST. TEMPERATURES SHOULD JUMP
ANOTHER 5 TO 7 DEGREES WHICH WILL PUT THEM RIGHT AROUND NORMAL
TOMORROW.
APPROACHING TROUGH WILL ALSO START TO INFLUENCE SURFACE WINDS
TUESDAY AFTERNOON. HOWEVER...STRONGEST WINDS IN THE FORM OF STRONG
RIDGETOP OR DOWNSLOPE WINDS WILL NOT BE FELT UNTIL TUESDAY NIGHT. H5
70KT JET PROGGED TO BE ACROSS THE SRN SIERRA NEVADA BY 12Z WEDNESDAY
WITH THAT BELT OF WINDS SHIFTING SOUTHEAST ACROSS THE SPRING MTNS.
DUE TO THE LIKELIHOOD OF STRONG RIDGETOP WINDS AND THE POTENTIAL OF
DOWNSLOPE WINDS...DECIDED TO ISSUE A HIGH WIND WATCH FOR THE EASTERN
SIERRA SLOPES OF INYO COUNTY AND THE SPRING MOUNTAINS IN CLARK
COUNTY STARTING TUESDAY NIGHT AND CONTINUING INTO WEDNESDAY.
.LONG TERM...WEDNESDAY THROUGH SUNDAY...MAIN CHANGES IN THE PERIOD
ARE IN THE GREATER PROBABILITY OF ENHANCED DOWNSLOPE WINDS IN THE
LEE OF THE SPRING MOUNTAINS ON WEDNESDAY...PARTICULARLY IN THE
MORNING. THE LOCAL HI RES MODELS CONTINUE TO FAVOR THE FAR
NORTHWESTERN PORTIONS OF THE LAS VEGAS VALLEY WITH THE STRONGEST
SIGNATURE...RATHER THAN THE ENTIRE WEST SIDE. WIND GUSTS IN EXCESS
OF 60 MPH ARE POSSIBLE. THE STRONGEST GRADIENT WINDS WILL OCCUR
AROUND THE SOUTH SIDE OF THE TROUGH AND ACROSS SAN BERNARDINO...
CLARK AND MOHAVE COUNTIES. MODELS INDICATING 40 TO 50 KTS AT 700 MB
ACROSS THE SOUTHERN HALF OF THE CWFA DURING THE DAY ON WEDNESDAY...
WHICH WILL AID IN PRODUCING WIND GUSTS OF SIMILAR SPEEDS AT THE
SURFACE. WIND ADVISORIES WILL LIKELY BE ISSUED IN THE NEXT 24 HOURS
FOR MUCH OF THE SOUTHERN HALF OF THE AREA INCLUDING THE LAS VEGAS
VALLEY. THE MODELS HAVE TRENDED SLIGHT FURTHER TO THE NORTH WITH THE
POSITIONING OF THE MAIN LOW ON WEDNESDAY...BUT THERE CONTINUES TO BE
A CHANCE OF SHOWERS AHEAD OF THE APPROACHING COLD FRONT ACROSS THE
NORTHERN FRINGES OF THE FORECAST AREA. BY THURSDAY...THE INSTABILITY
INCREASES ACROSS LINCOLN COUNTY AND NORTHERN MOHAVE COUNTY WHICH
WILL PROVIDE A CHANCE OF SHOWERS AND EVEN AN ISOLATED THUNDERSTORM.
THE COLD FRONT IS EXPECTED TO PUSH THROUGH THE LAS VEGAS VALLEY ON
THURSDAY MORNING AND THEN THROUGH THE ENTIRE FORECAST AREA BY
THURSDAY EVENING. GUSTY NORTH WINDS AND HIGH TEMPERATURES 15 TO 20
DEGREES BELOW NORMAL WILL MAKE IT FEEL LIKE FALL. A RIDGE OF HIGH
PRESSURE WILL BEGIN TO NOSE INTO THE SOUTHWEST ON FRIDAY AND WILL BE
IN PLACE OVER THE WEEKEND AND INTO THE START OF NEXT WEEK.
TEMPERATURES WILL BE TRENDING UPWARD BEGINNING FRIDAY AND WILL REACH
WITHIN A FEW DEGREES OF THE SEASONAL NORMS BY SUNDAY AND MONDAY.
&&
.AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS WILL TRANSITION
TO TYPICAL DRAINAGE WINDS TONIGHT WITH SPEEDS UNDER 8 KTS. AFT 19Z
TUESDAY...SOUTH/SOUTHWEST WINDS WILL INCREASE WITH GUSTS AROUND 25
KTS POSSIBLE. SKIES WILL BE CLEAR THROUGH THE PERIOD.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...LIGHT AND VARIABLE WINDS WILL TRANSITION TO TYPICAL
DRAINAGE WINDS TONIGHT WITH SPEEDS UNDER 10 KTS. AFT 19Z
TUESDAY...SOUTH/SOUTHWEST WINDS WILL INCREASE WITH GUSTS AROUND
20-25 KTS AT KEED AND KDAG...GUSTS UP TO 30KTS POSSIBLE AT KBIH.
SKIES WILL BE CLEAR THROUGH THE PERIOD.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING
FOR NVZ019.
AZ...NONE.
CA...HIGH WIND WATCH FROM LATE TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR CAZ519-520.
&&
SHORT TERM/AVIATION...PIERCE
LONG TERM....CZYZYK
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Sep 23, 5:29 AM PDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 529 AM PDT MON SEP 23 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-240330- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 529 AM PDT MON SEP 23 2013 /529 AM MST MON SEP 23 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HE PROBABILITY OF HAZARDOUS WEATHER IS LOW. WEAK HIGH PRESSURE OVER THE AREA WILL BRING CLEAR SKIES AND LIGHT WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN AREA OF LOW PRESSURE WILL MOVE INTO THE PACIFIC NORTHWEST TUESDAY BRINGING AN INCREASE IN AFTERNOON SOUTHWEST WINDS. STRONGER WINDS ARE EXPECTED LATE TUESDAY NIGHT AND WEDNESDAY WITH SOME GUSTS UP TO 50 MPH POSSIBLE. THE HIGHER WINDS ARE EXPECTED TO OCCUR OVER SAN BERNARDINO...CLARK AND MOHAVE COUNTIES. A COLD FRONT WILL MOVE THROUGH THE AREA LATE WEDNESDAY NIGHT WITH MUCH COOLER AIR MOVING INTO THE AREA ALONG WITH A SLIGHT CHANCE OF SHOWERS OVER THE NORTHERN PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Watches in Nevada, 2013High Wind Watches in California, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.